Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 7, NWS Dodge City, KS

November 5, 201511 counties in Kansas

NWS Dodge City, KS issued this frost advisory at Nov 5, 2015, 4:02 AM CST for 11 counties in Kansas. It took effect at Nov 6, 2015, 12:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2015, 4:02 AM CST (10:02 UTC)
In effect from
Nov 6, 2015, 12:00 AM CST
Expired
Nov 6, 2015, 8:00 AM CST
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Clark County, KS, Edwards County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Seward County, KS

The radar

The Dodge City radar (KDDC), 12 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WWUS73 KDDC 051002
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
402 AM CST THU NOV 5 2015

KSZ045-046-064-065-077>080-086>088-052200-
/O.NEW.KDDC.FR.Y.0007.151106T0600Z-151106T1400Z/
NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-
CLARK-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
402 AM CST THU NOV 5 2015

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
FRIDAY. 

* TEMPERATURE...33 TO 35 DEGREES

* IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS POSSIBLE
  IF PRECAUTIONS ARE NOT TAKEN IN ADVANCE. PROLONGED TEMPERATURES
  BELOW FREEZING ARE NOT CURRENTLY EXPECTED...SO THE GROWING WILL
  LIKELY NOT YET END AFTER FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ043-044-061>063-074>076-084-085-052200-
/O.NEW.KDDC.FZ.A.0002.151106T0600Z-151106T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW
402 AM CST THU NOV 5 2015 /302 AM MST THU NOV 5 2015/

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* TEMPERATURE...29 TO 32 DEGREES

* IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS LIKELY
  AND THE GROWING SEASON MAY END ACROSS SOME LOCATIONS. SPRINKLER
  SYSTEMS NOT YET SHUT OFF OR WINTERIZED MAY BE IMPACTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
443 
WWUS73 KDDC 051902
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
102 PM CST THU NOV 5 2015

MORE LOCATIONS OF SOUTHWEST KANSAS WILL LIKELY SEE FREEZING AND
SUB FREEZING TEMPERTURES BY EARLY FRIDAY MORNING.
 
KSZ043-044-061>063-074>076-084-085-061400-
/O.UPG.KDDC.FZ.A.0002.151106T0600Z-151106T1400Z/
/O.NEW.KDDC.FZ.W.0003.151106T0600Z-151106T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW
102 PM CST THU NOV 5 2015 /1202 PM MST THU NOV 5 2015/

...FREEZE WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT
TO 8 AM CST /7 AM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 8 AM CST /7 AM MST/ FRIDAY. THE FREEZE WATCH IS NO
LONGER IN EFFECT. 

* TEMPERATURE...29 TO 32 DEGREES

* IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS LIKELY 
  AND THE GROWING SEASON MAY END ACROSS SOME LOCATIONS. 
  SPRINKLER SYSTEMS NOT YET SHUT OFF OR WINTERIZED MAY BE 
  IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ045-046-064-065-077>080-086>088-061400-
/O.CON.KDDC.FR.Y.0007.151106T0600Z-151106T1400Z/
NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-
CLARK-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
102 PM CST THU NOV 5 2015

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
CST FRIDAY...

* TEMPERATURE...33 TO 36 DEGREES

* IMPACTS...WIDESPREAD DAMAGE TO SENSITIVE VEGETATION IS 
  POSSIBLE IF PRECAUTIONS ARE NOT TAKEN IN ADVANCE. PROLONGED 
  TEMPERATURES BELOW FREEZING ARE NOT CURRENTLY EXPECTED...SO 
  THE GROWING WILL LIKELY NOT YET END AFTER FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
365 
WWUS73 KDDC 061346
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
746 AM CST FRI NOV 6 2015


KSZ043-044-061>063-074>076-084-085-061500-
/O.EXP.KDDC.FZ.W.0003.000000T0000Z-151106T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW
746 AM CST FRI NOV 6 2015 /646 AM MST FRI NOV 6 2015/

...FREEZE WARNING WILL EXPIRE AT 8 AM CST /7 AM MST/ THIS
MORNING...

$$

KSZ045-046-064-065-077>080-086>088-061500-
/O.EXP.KDDC.FR.Y.0007.000000T0000Z-151106T1400Z/
NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-SEWARD-MEADE-
CLARK-
INCLUDING THE CITIES OF...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA
746 AM CST FRI NOV 6 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Nov 5, 3:52 AM CST, 10 minutes earlier.

Area forecast discussion, Nov 5, 3:52 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Dodge City KS
352 AM CST THU NOV 5 2015

...Updated Short Term and Long Term section...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM CST THU NOV 5 2015

Today we will see breezy southwest winds once again, but cool air
advection in the 850-700mb layer will result in temperatures 8 to 15
degrees cooler across far southwest and west central KS. Across
south central KS, however, temperatures will be quite warm by
November standards for one final day. The surface cold front will be
pushing through late in the afternoon, which is when the more abrupt
temperature chance will occur. The fairly sharp pressure rises with
the front will lead to an hour or two of surface winds of 25 to 35
mph. We will maintain some 15 to 20 POPs across far west central KS
(mainly the Syracuse to Scott City areas) tied to the departing,
weakening mid level deformation zone. The bulk of the precipitation
later on today, however, will remain across northeastern Colorado. A
roughly 1020 to 1022mb surface high will settle in by 12z, and the
light winds with mostly clear sky should allow temperatures to
bottom out in the 30 to 32 degree range across far west central and
southwest KS. Since these areas have yet to have an official end to
the growing season, we will issue a Freeze Watch. A frost advisory
will also be issued for adjacent areas farther east (Liberal to
Cimarron to Ness City to Larned to Greensburg to Ashland).

.LONG TERM...(Friday THROUGH Wednesday)
ISSUED AT 351 AM CST THU NOV 5 2015

Saturday morning looks like an even better opportunity to end the
growing season for areas of far southwest/west central KS should it
not occur Friday morning as another reinforcing shot of cold air
comes in Friday evening. The large surface high will begin to shift
to the southeast by Sunday morning, and we will see a shift (and
increase) in surface wind from the south. For areas that escape a
growing season-ending freeze Friday/Saturday morning, it will be
quite awhile before the next sub-freezing opportunity arrives with a
leeside low redeveloping and warm air overspreads the High Plains
going into early next week. All the global models show another deep
trough moving into the Intermountain West/Rockies next Tuesday and
Wednesday. It is far too soon to determine how this particular storm
system will impact southwest Kansas, although early suggestion is
that a slower and deeper solution that the ECMWF offers would be
more favorable for precipitation across western Kansas.

At this time, there is no sign at all of a true arctic airmass
invading the Great Plains through mid-November. We may see an
unusually late killing freeze for portions of southwest and south
central Kansas as a result.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z Thursday NIGHT)
ISSUED AT 1209 AM CST THU NOV 5 2015

A narrow line of thunderstorm activity will continue to push east
into central and south central KS, with flight category improving
to VFR the remainder of the night into the day Thursday.
Prevailing wind direction and speed will be southwest at 10 to 15
knots tonight...increasing to 15 to 20 knots late morning through
early afternoon Thursday. A cold front will finally push through
from late afternoon to early evening with winds becoming north to
northwest. There will be a couple hour period of 20 to 25 knot
winds sustained behind the front late in the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  35  60  32 /  10  10   0  10
GCK  62  31  59  31 /  10  10   0  10
EHA  62  33  58  32 /  10  10   0  10
LBL  66  34  61  33 /  10  10   0  10
HYS  62  33  59  32 /  10  10   0  20
P28  74  36  62  35 /  10  10   0  10

&&

.DDC Watches/Warnings/Advisories...
Frost Advisory from midnight tonight to 8 AM CST Friday for
KSZ045-046-064-065-077>080-086>088.

Freeze Watch from late tonight through Friday morning for KSZ043-
044-061>063-074>076-084-085.

&&

SHORT TERM...Umscheid
LONG TERM...Umscheid
AVIATION...Umscheid
Hazardous weather outlook, Nov 4, 3:27 PM CST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
327 PM CST WED NOV 4 2015

KSZ030-031-043>046-061>066-074>081-084>090-052130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
327 PM CST WED NOV 4 2015 /227 PM MST WED NOV 4 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DISCUSSION...ISOLATED THUNDERSTORMS AFTER 9 PM NEAR THE COLORADO
LINE COULD DEVELOP INTO A LINE BEFORE WEAKENING AS THEY APPROACH
THE HIGHWAY 283 CORRIDOR. STRONG GUSTY WINDS TO 60 MPH ARE THE
PRIMARY THREAT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.
  LIMITED FIRE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDS WEATHER RISK...

  THURSDAY...
  SIGNIFICANT FROST RISK.

  FRIDAY...
  SIGNIFICANT FROST AND OR FREEZE RISK.

  SATURDAY...
  EXTREME FROST AND OR FREEZE RISK.

  SUNDAY...
  LIMITED NON THUNDERSTORM WIND RISK.

  MONDAY...
  NO HAZARDS.

  TUESDAY...
  NO HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

In the hours before

Local storm report, Nov 4, 10:03 PM CST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1003 PM CST WED NOV 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     LIBERAL                 37.04N 100.94W
11/04/2015                   SEWARD             KS   EMERGENCY MNGR

            A LARGE TREE WAS BLOWN DOWN INTO THE STREET.

&&

FKRUSE
Special weather statement, Nov 4, 10:33 PM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1033 PM CST WED NOV 4 2015

KSZ064-065-078>080-050515-
FORD KS-EDWARDS KS-KIOWA KS-PAWNEE KS-HODGEMAN KS-
1033 PM CST WED NOV 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FORD...CENTRAL PAWNEE...
EDWARDS...EASTERN HODGEMAN AND NORTHWESTERN KIOWA COUNTIES UNTIL 1115
PM CST...

AT 1032 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF BURDETT TO
3 MILES SOUTHWEST OF MINNEOLA...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GRAY...LARNED...KINSLEY...BUCKLIN...GREENSBURG...SPEARVILLE...
LEWIS...MULLINVILLE...BURDETT...FORD...HANSTON...OFFERLE...
GARFIELD...ROZEL...WRIGHT...KINGSDOWN...SANFORD...FRIZELL...
CENTERVIEW AND BELLEFONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3824 9908 3749 9929 3751 10008 3823 9965
TIME...MOT...LOC 0432Z 277DEG 12KT 3820 9959 3741 10008

RUSSELL

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 7:16 PM CSTSpecial Weather StatementDDCMorton, Stevens59 min
Nov 4, 7:45 PM CSTSpecial Weather StatementDDCGrant, Hamilton, Kearny45 min
Nov 4, 8:15 PM CSTSpecial Weather StatementDDCSeward, Stevens45 min
Nov 4, 8:41 PM CSTSpecial Weather StatementDDCFinney, Gray, Haskell, Lane, Scott49 min
Nov 4, 9:02 PM CSTSpecial Weather StatementDDCMeade, Seward43 min
Nov 4, 9:30 PM CSTSpecial Weather StatementDDCFord, Gray, Hodgeman, Lane, Ness60 min
Nov 4, 9:43 PM CSTSevere Thunderstorm WarningDDCFord, Gray47 min
Nov 4, 9:54 PM CSTSpecial Weather StatementDDCClark, Meade51 min
Nov 4, 10:33 PM CSTSpecial Weather StatementDDCEdwards, Ford, Kiowa, Pawnee42 min
Nov 5, 4:02 AM CSTFreeze WatchDDCFinney, Grant, Hamilton, Haskell, Kearny, Lane and 4 more9 hr
Nov 5, 1:02 PM CSTFreeze WarningDDCFinney, Grant, Hamilton, Haskell, Kearny, Lane and 4 more19 hr

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.